3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

depression and anxiety..sorry its kinda long

Reply
 
Thread Tools
Old 01-09-2010, 10:24 PM   #1
Junior Member
 
Join Date: Jan 2010
Posts: 5

Default depression and anxiety..sorry its kinda long

I was just wondering if you have depression and/or anxiety how has it affected you weight wise? I was diagnosed with severe anxiety when i was a freshman in high school (about 6 years ago). I was always on the thinner side. A year latter i was diagnosed with depression. At first i wasnt put on any meds but i did slowly begin to gain weight. My senior year of high school my anxiety and depression had became so bad that i wouldnt go to school and was eventually put on home schooling. At that point i was put on prozac and klonopin. I was only on that for about 4 or 5 months. The prozac didnt help and made things a lot worse and ended in a very bad decission on my part (ill spare the details since their not that important to the topic.). I was then put on celexa. That was 3 years ago. Since then they have added klonopin (was taken off of it for a year then put back on it) wellbutrin, and seroquel. I have been having more and more trouble with my weight since all this begin. I have never known if it was the medicine or myself that was effecting my weight. Over the years iv blamed almost everything for my weight troubles (myself, family, friends, school, stress, etc.) but have never talked to anyone about it. i was always the friend that laughed and joked about everything including my weight and apparence, mainly in an attempt to keep everyone from worrying. But after years of doing this im finally realizing that i was making jokes about myself so that i didnt have to deal with the way i feel about myself. Has anyone else done this or dealt with this ?
alliexmariexrach is offline   Reply With Quote
Old 01-11-2010, 10:17 AM   #2
Senior Member
 
charlottekelsey's Avatar
 
Join Date: Jan 2010
Location: East Bay, California
Posts: 101

S/C/G: 180/140/120

Height: 5'2"

Default

wow this is tough. I have not gone through what you have but have definitely been depressed before. medications take the edge off but won't make you "undepressed"..they allow you to be able to cope if you cannot on your own. the problem is that they are hard to get off of and do tend to cause weight issues with a lot of people. I was prescribed effexor but after reading up on it and how hard it is to come off of, I decided to see if I can get through my issues with therapy, exercise, and spiritual practice (non religious). My best advice would be to find a new doctor who maybe has a more hollistic approach and see if you can slowly wean yourself off of the medications that you feel are not helping you. Wellbutrin is supposed to be good and not associated with weight gain so if you stay on that for your anxiety/depression that may be ok alone...but everyone reacts differently. it's understandable that we joke about our images so we don't have to feel the real pain, but in the end we end up feeling way worse about ourselves if we aren't doing anything to become healthier.
charlottekelsey is offline   Reply With Quote
Old 01-12-2010, 05:55 PM   #3
Senior Member
 
Join Date: Sep 2009
Posts: 112

S/C/G: 215/185/150

Height: 5'6"

Default

This is a tough place to be in. Since you are on meds., I assume you have a doc. I wonder if you are bipolar. The reason I ask is that I am bipolar and the way we found out was that anti-depressants always made me worse instead of better, and believe me, I tried them all. The other reason I wonder about this is that you are currently taking Seroquel, which is used as a mood stabilizer. I take Seroquel and I love it. I take it at night to help me sleep and it works wonders. I also take Lamictal (another mood stabilizer) and Wellbutrin. This is the combination that has helped me the most over the years and I finally feel really good.
I never thought that I was bipolar because I never had the typical "manic" episodes that you read about. But I later realized that I did have manic phases, they just weren't as pronounced as you usually read about.
Anyway, sorry to drone on about that, but here is my point (and I actually do have one). Once I got on the combo of meds that was right for me, other things in my life got better too. I started going to a gym, which I never would have done before. I figured that if I was paying money, it would make me more accountable. Anyway, that led to doing cardio at home and that led to eating better.
Maybe you should talk to your doc about your meds and see if there are any other meds you could try. It may or may not be the answer, but it might be worth a shot. Best of luck to you.
mom with issues is offline   Reply With Quote
Old 01-18-2010, 03:52 PM   #4
Member
 
Join Date: Jan 2010
Location: Denver, CO
Posts: 87

S/C/G: 341/209.1/160

Height: 5'8"

Default

I've been diagnosed with anxiety and panic disorder and then recently clinical depression. I was put on Lexapro low dose to start and was taking Klonopin at night to sleep. I did that for 3 months and that's when I gained 10 pounds. I talked with my doctor and she never seemed all that concerned about it. I've since doubled my dose of Lexapro, stopped taking the Klonopin and have had horrible time trying to sleep so I was put on Ambien CR which did nothing for me at all so went off that and have now just started taking Lunesta. I also take Ativan whenever i feel a panic attack coming on. I've since gained another 10 pounds. My doctor thinks most my weight gain is due to not sleeping. She thinks that if I can get a good 30 days of rest that my weight will stabilize. I also think a lot of it has to do with sleep as well as I am so tired all the time I never want to do anything. In the last week or so I have started feeling better and have added in walking and am going to start back at the gym. I agree with the other posters that you may need to talk to your doc about your meds because they may not be working effectively enough for you. Hope it all works out for you!
kerbear879 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
300+ And Ready to Try Again #1023 VioletSwerve 300+ Club 32 10-03-2006 04:13 PM
Antidepressants Kempyd Depression and Weight Issues 11 10-27-2002 05:11 PM


All times are GMT -4. The time now is 10:37 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2